Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2009, 10:19 PM CDT for 8 counties in Illinois. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 24, 2009, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:20 PM CDT | TSTM WND DMG | Peoria, IL | 8 INCH TREE LIMBS DOWN ON RT 150 AND RT 29. FROM PEORIA CITY ESDA. |
| Jul 24, 10:25 PM CDT | TSTM WND DMG | 1 E Galesburg, IL | LARGE HIGHWAY SIGN BLOWN ONTO HWY 34 |
| Jul 24, 10:30 PM CDT | TSTM WND DMG | Peoria, IL | SEVERAL 6 INCH DRANCHES DOWN IN PEORIA...TIME ESTIMATED...CORRECTED TIME |
| Jul 24, 11:13 PM CDT | TSTM WND GST 60 | 1 N Abingdon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 9:51 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 250319
SVRILX
ILC057-095-113-123-143-175-179-203-250415-
/O.NEW.KILX.SV.W.0129.090725T0319Z-090725T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
PEORIA COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
WOODFORD COUNTY IN CENTRAL ILLINOIS...
SOUTHERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1115 PM CDT.
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES NORTHEAST OF TOLUCA TO 4 MILES WEST OF GALESBURG...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF STREATOR TO 4
MILES WEST OF GALESBURG...AND WAS MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABINGDON...
PRINCEVILLE...
LAURA...
WASHBURN...
GILSON...
CHILLICOTHE...
ROME...
MINONK...
OTHER LOCATIONS IN THIS WARNING INCLUDE...AVON...BARTONVILLE...
BELLEVUE...BRIMFIELD...CHENOA...CREVE COEUR...DEER CREEK...DUNLAP...
EAST PEORIA...EL PASO...ELMORE...ELMWOOD...EUREKA...FAIRVIEW...
FARMINGTON...GERMANTOWN HILLS...GOODFIELD...GRIDLEY...HANNA CITY...
KNOXVILLE...LACON...LEXINGTON...LONDON MILLS...MAQUON...MARQUETTE
HEIGHTS...METAMORA...PEORIA...ROANOKE...SECOR...SPRING BAY...
TRIVOLI...WASHINGTON...WEST JERSEY...WEST PEORIA...WILLIAMSFIELD AND
YATES CITY.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 7 AND 28.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 176 AND 187.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 113.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.
&&
LAT...LON 4093 8905 4094 8901 4076 8892 4075 8860
4061 8859 4061 9045 4101 9045 4104 8906
TIME...MOT...LOC 0318Z 314DEG 30KT 4102 8906 4091 9043
$$
SMITH4 follow-up statements
000
WWUS53 KILX 250334
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1034 PM CDT FRI JUL 24 2009
ILC057-095-113-123-143-175-179-203-250415-
/O.CON.KILX.SV.W.0129.000000T0000Z-090725T0415Z/
FULTON IL-MARSHALL IL-KNOX IL-TAZEWELL IL-MCLEAN IL-WOODFORD IL-
PEORIA IL-STARK IL-
1034 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN STARK...PEORIA...WOODFORD...NORTHERN MCLEAN...
NORTHEASTERN TAZEWELL...KNOX...SOUTHERN MARSHALL AND NORTHERN FULTON
COUNTIES...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINONK TO ABINGDON...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ST.
AUGUSTINE...AVON...YATES CITY...MOSSVILLE...ROANOKE...MIDDLE GROVE...
METAMORA...LONDON MILLS...PEORIA HEIGHTS AND PEORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4093 8905 4094 8901 4076 8892 4075 8860
4061 8859 4061 9045 4101 9045 4104 8906
TIME...MOT...LOC 0334Z 314DEG 30KT 4089 8897 4078 9042
$$
SMITH000
WWUS53 KILX 250346
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT FRI JUL 24 2009
ILC057-095-113-123-143-175-179-203-250415-
/O.CON.KILX.SV.W.0129.000000T0000Z-090725T0415Z/
FULTON IL-MARSHALL IL-KNOX IL-TAZEWELL IL-MCLEAN IL-WOODFORD IL-
PEORIA IL-STARK IL-
1046 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN STARK...PEORIA...WOODFORD...NORTHERN MCLEAN...
NORTHEASTERN TAZEWELL...KNOX...SOUTHERN MARSHALL AND NORTHERN FULTON
COUNTIES...
AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRIDLEY TO LONDON MILLS...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ELLISVILLE...WEST PEORIA...TRIVOLI...SECOR...GREATER PEORIA
AIRPORT...WASHINGTON...SMITHVILLE...GRIDLEY...NORRIS AND KAPPA.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 7 AND 28.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 176 AND 187.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 113.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4093 8905 4094 8901 4076 8892 4075 8860
4061 8859 4061 9045 4101 9045 4104 8906
TIME...MOT...LOC 0347Z 314DEG 30KT 4081 8887 4071 9032
$$000
WWUS53 KILX 250358
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1058 PM CDT FRI JUL 24 2009
ILC057-095-113-123-143-175-179-203-250415-
/O.CON.KILX.SV.W.0129.000000T0000Z-090725T0415Z/
FULTON IL-MARSHALL IL-KNOX IL-TAZEWELL IL-MCLEAN IL-WOODFORD IL-
PEORIA IL-STARK IL-
1058 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN STARK...PEORIA...WOODFORD...NORTHERN MCLEAN...
NORTHEASTERN TAZEWELL...KNOX...SOUTHERN MARSHALL AND NORTHERN FULTON
COUNTIES...
AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHENOA TO FAIRVIEW...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...NORRIS...
KAPPA...CREVE COEUR...BARTONVILLE...NORTH PEKIN...LAKE BLOOMINGTON...
EVERGREEN LAKE...MARQUETTE HEIGHTS...PLEASANT HILL AND LEXINGTON.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 7 AND 28.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 176 AND 187.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 113.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4093 8905 4094 8901 4076 8892 4075 8860
4061 8859 4061 9045 4101 9045 4104 8906
TIME...MOT...LOC 0358Z 314DEG 30KT 4074 8878 4065 9023
$$
SMITH000
WWUS53 KILX 250415
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1115 PM CDT FRI JUL 24 2009
ILC057-095-113-123-143-175-179-203-250424-
/O.EXP.KILX.SV.W.0129.000000T0000Z-090725T0415Z/
FULTON IL-MARSHALL IL-KNOX IL-TAZEWELL IL-MCLEAN IL-WOODFORD IL-
PEORIA IL-STARK IL-
1115 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK...PEORIA...
WOODFORD...NORTHERN MCLEAN...NORTHEASTERN TAZEWELL...KNOX...SOUTHERN
MARSHALL AND NORTHERN FULTON COUNTIES EXPIRES AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3
AM
LAT...LON 4093 8905 4094 8901 4076 8892 4075 8860
4061 8859 4061 9045 4101 9045 4104 8906
TIME...MOT...LOC 0414Z 314DEG 30KT 4065 8865 4056 9010
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:24 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 24, 8:24 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 824 PM CDT FRI JUL 24 2009 .DISCUSSION... ISSUED 820 PM CDT FRI JUL 24 2009 LARGE COMPLEX OF STORMS TO OUR NORTH BEGINNING TO SHIFT SOUTH- SOUTHEAST AND SHOULD BEGIN TO AFFECT OUR NORTHERN COUNTIES OVER THE NEXT HOUR. STRONGEST INSTABILITY REMAINS ACRS WRN IL AND POINTS WEST WITH ML CAPES ARND 3500 J/KG FROM NRN MO INTO EAST CENTRAL IOWA. COLD FRONT ANALYZED FROM SOUTHWEST WISCONSIN THRU CNTRL IA WL PUSH INTO OUR AREA WELL AFTER MIDNIGHT PRECEDED BY THE SCATTERED CONVECTION. WL PROBABLY SEE A WATCH ISSUED FOR AT LEAST OUR NRN THIRD OF THE FORECAST AREA AS THE STORMS SHIFT SOUTH THIS EVENING. HAVE UPDATED THE GRIDS TO REFLECT EXPCTD CONDITIONS INTO THE EARLY MRNG HOURS. SHOULD HAVE THE UPDATE OUT SOON. SMITH && .AVIATION... ISSUED 635 PM CDT FRI JUL 24 2009 FORECAST CONCERN WL BE WITH TIMING OF CONVECTION INTO PARTS OF THE FORECAST AREA LATER THIS EVENING AHEAD OF A COLD FRONT...WHICH AS OF 23Z WAS LOCATED FROM SOUTHWEST WISCONSIN SW THRU CNTRL IA. VFR CONDITIONS EXPCTD AWY FROM ANY SCATTERED CONVECTION THAT MAY FIRE ALONG THE BNDRY LATER THIS EVENING. HAVE TRIED TO TIME THE CONVECTION INTO OUR NRN AREAS AFTR 03Z AND HAVE LIMITED IT TO VCTS FURTHER SOUTH AT SPI AND DEC UNTIL WE CAN SEE MORE OF A TREND WITH THE CONVECTION TO OUR NORTH THIS EVENING. WL SEE SOME TEMPO MVFR CIGS AND PSBLY SOME VSBYS WITH ANY CONVECTION THAT MAY AFFECT THE FCST AREA LATER THIS EVENING. SFC WNDS WL BE SOUTH AT ARND 10 KTS THIS EVENING. CONSIDERED ADDING LOW LEVEL WIND SHEAR AS FORECAST SOUNDINGS INDICATE 925-850 MB WINDS INCREASING TO ARND 35 KTS AFTR 04Z. WL CONTINUE TO MONITOR THE PROFILERS AND IF WE SEE WINDS INCREASING SIGNIFICANTLY AHEAD OF THE FRONT...WL ADD TO THE TAF SITES. SFC WNDS WL BECOME WEST JUST AHEAD OF THE FRONT ACRS PIA AFTR 09Z AND THEN NORTHWEST JUST AFTR FROPA SATURDAY MRNG... ROUGHLY FROM 11Z-15Z FROM NW TO SOUTHEAST ACRS THE TAF SITES. ONCE THE FRONT CLEARS THE AREA EARLY SAT AFTN...VFR CONDITIONS ARE EXPCTD. SMITH && .PREV DISCUSSION... ISSUED 215 PM CDT FRI JUL 24 2009 18Z SURFACE MAP SHOWING COLD FRONT EXTENDING FROM NORTHWEST TIP OF WISCONSIN SOUTHWEST INTO NEBRASKA. PERSISTENT SUPERCELL WHICH ORIGINATED IN MINNESOTA EARLIER TODAY HAD MOVED INTO NORTHEAST IOWA. ASSOCIATED CIRRUS BLOWOFF MOVING INTO THE NORTHERN CWA WITH JUST SOME SCATTERED CUMULUS FURTHER SOUTH. TEMPERATURES ACTUALLY TRYING TO GET NEAR NORMAL FOR A CHANGE AND WERE IN THE LOWER 80S. TIMING OF COLD FRONT AND ASSOCIATED STORM CHANCES IS THE PRIMARY FORECAST ISSUE TODAY...AS WELL AS NEXT STORM SYSTEM IN THE TUESDAY-WEDNESDAY TIME FRAME. SHORT TERM...TONIGHT THROUGH MONDAY... CURRENT PROJECTIONS ON THE IOWA SUPERCELL WOULD PLACE IT NEAR GALESBURG AROUND 6 PM. IT APPEARS TO BE RIDING ALONG THE EDGE OF THE INSTABILITY AXIS IN IOWA AND MAY JUST SKIM THE WESTERN FRINGES OF THE CWA. MODELS DO INDICATE A POSSIBILITY OF SOME EASTWARD DEVELOPMENT THIS EVENING...BUT BETTER CHANCES MORE LIKELY OVERNIGHT WITH THE ARRIVAL OF THE MAIN COLD FRONT. NORTHWEST HALF OF THE CWA HAS BEEN INCLUDED IN THE DAY1 SLIGHT RISK FROM SPC. SOUTHEAST HALF OF CWA MORE LIKELY TO SEE THE RAIN HOLD OFF UNTIL AFTER MIDNIGHT. MODELS IN GOOD AGREEMENT WITH TIMING OF THE FRONTAL PASSAGE... CLEARING THE SOUTHEAST CWA EARLY SATURDAY AFTERNOON. MAY SEE A FEW SEVERE STORMS SOUTH OF I-70...BUT BEST INSTABILITY WITH THE FRONT IS MOST LIKELY AFTER IT PASSES THROUGH THE CWA. WILL DIMINISH RAIN CHANCES FROM NORTHWEST TO SOUTHEAST AS THE DAY PROGRESSES...WITH AREAS NORTHWEST OF I-55 LARGELY DRY. NORTHWEST FLOW EXPECTED FOR THE SECOND HALF OF THE WEEKEND...WITH UPPER LOW JUST NORTH OF THE GREAT LAKES. TEMPERATURES EXPECTED TO BE BELOW NORMAL AGAIN...BUT STILL IN THE 80-85 DEGREE RANGE FOR HIGHS SUNDAY AND MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY... UPPER RIDGE ALONG THE WEST COAST EXPECTED TO AMPLIFY AS THE WEEK PROGRESSES...WITH NORTHWEST FLOW CONTINUING OVER THE NORTH CENTRAL U.S. TEMPERATURES EXPECTED TO REMAIN BELOW NORMAL THROUGH THE WEEK...ALTHOUGH NOT EXCESSIVELY SO. PERIODIC DISTURBANCES WILL ZIP ACROSS THE MIDWEST IN THIS FLOW. THE FIRST OF THESE IS EXPECTED TO ARRIVE ON TUESDAY AS A COLD FRONT PUSHES THROUGH THE STATE. CONTINUED WITH SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR TUESDAY AND TUESDAY NIGHT...LINGERING ACROSS THE SOUTHEAST INTO WEDNESDAY. NEXT SYSTEM EXPECTED TO ARRIVE THURSDAY NIGHT AND FRIDAY. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 24, 3:10 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT FRI JUL 24 2009 ILZ027>031-036>038-040>053-251100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 310 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT...ARE EXPECTED TO MOVE INTO PARTS OF NORTHWEST AND CENTRAL ILLINOIS THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT LIGHTING...AND BRIEF VERY HEAVY RAINFALL ARE ALL POSSIBLE WITH THE STRONGEST STORMS. THE HIGHEST THREAT OF SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A HAVANA TO BLOOMINGTON LINE...PRIMARILY BETWEEN 6 PM AND 10 PM. THE THREAT OF SEVERE STORMS WILL CONTINUE EAST OF THE I-55 CORRIDOR INTO THE EARLY MORNING HOURS...THOUGH THE THUNDERSTORMS ARE EXPECTED TO SHOW A WEAKENING TREND LATER THIS EVENING...WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STORMS COULD LINGER INTO SATURDAY MORNING...BUT NO ADDITIONAL SEVERE WEATHER IS EXPECTED. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AND TUESDAY NIGHT...WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ054>057-061>063-066>068-071>073-251100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 310 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TONIGHT... BRINGING THUNDERSTORMS TO THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO REMAIN FARTHER NORTHWEST...IN CENTRAL AND NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STORMS WILL CONTINUE ON SATURDAY MORNING...AS THE COLD FRONT MOVES ACROSS THE REMAINDER OF EASTERN ILLINOIS. A FEW SEVERE STORMS COULD DEVELOP AROUND MIDDAY...SOUTH OF I-70...BEFORE THE COLD FRONT PUSHES INTO INDIANA. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY...WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
In the hours before
Special weather statement, Jul 24, 8:53 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT FRI JUL 24 2009
ILZ027>031-036-250245-
FULTON-KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
853 PM CDT FRI JUL 24 2009
...SIGNIFICANT WEATHER ALERT FOR KNOX...MARSHALL...NORTHERN
WOODFORD...NORTHWESTERN FULTON...PEORIA AND STARK COUNTIES UNTIL 945
PM CDT...
AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ABOUT 15 TO 20 MILES NORTHWEST OF GALESBURG...
MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE OR LARGER HAIL...WINDS AROUND 55 MPH WILL BE POSSIBLE
WITH THIS BAND OF THUNDERSTORMS...IN ADDITION TO FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL.
PEOPLE IN FULTON...KNOX...MARSHALL...PEORIA...STARK AND WOODFORD
COUNTIES...INCLUDING THE CITIES OF OSCEOLA...ELMIRA...TOULON AND
WYOMING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 4115 8965 4109 8906 4081 8907 4063 9044
4114 9045 4116 9032 4116 8989 4122 8988
4124 8965
TIME...MOT...LOC 0151Z 331DEG 25KT 4135 8999
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:53 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 52 min |
| Jul 24, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Woodford | 53 min |
| Jul 24, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Mason, Peoria, Tazewell, Woodford | 48 min |
| Jul 24, 11:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 44 min |
| Jul 24, 11:16 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Piatt and 2 more | 59 min |
| Jul 24, 11:46 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 59 min |
| Jul 24, 11:46 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler | 44 min |
| Jul 24, 11:57 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 48 min |
| Jul 25, 12:06 AM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Moultrie and 1 more | 39 min |
| Jul 25, 12:37 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Sangamon, Shelby | 53 min |
| Jul 25, 12:56 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more | 64 min |
| Jul 25, 1:32 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 3 more | 73 min |
| Jul 25, 6:35 AM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 40 min |
| Jul 25, 7:04 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.